... the same day. I had protected sex 5 days later butmy period is late, is this normal? I feel the chances of being pregnant are slim (as took the morning after and got the shot) but I'm a little worried that it's late. I've been on the shot before and normally still have a light period. I've got acheyness but no spotting or actual period
No one should ever have prescribed you a Depo shot if there was any chance you could be pregnant. Depo can cause harm to an unborn child/foetus.
You definitely don't combine Plan B & Depo. Plan B is already a huge amount of progesterone.
You don't get a period when you are on Depo. A period flushes away the prepared, nutrient rich lining of the womb when it is not needed to receive a fertilised egg.
If you experience bleeding when on Depo, it is Breakthrough Bleeding, which is bleeding caused by a hormonal imbalance (brought on by Depo). Any breakthrough bleeding usually stops by the time you have had 3 shots.
Plan B is a large dose of synthetic (man-made) progesterone for your body to handle, in order to prevent pregnancy.
Depo Provera is a slow release dose of synthetic progesterone.
You have effectively taken so much progesterone, that you can expect your poor body to take quite some time to re-balance itself. It is definitely not advised.
You can expect to have lots of hormonal symptoms that could last for weeks. You may bleed very heavily, not bleed at all, have bloating, back ache, low mood/mood swings, acne, cramping etc. Any combination is possible.
I'm afraid it's just a case of hanging in there until some of the hormone leaves your system, & going to your Doctor if it gets really unpleasant.
If you bleed heavily for more than a week or two, you may need an iron supplement to prevent you becoming anaemic.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Apr 2013 • 5 answers
Posted 9 Nov 2014 • 2 answers
Posted 13 Dec 2014 • 2 answers
Posted 26 Mar 2015 • 1 answer
Posted 28 Dec 2015 • 1 answer